U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 10-08-2012, 02:33 PM
 
Location: Georgia, USA
21,499 posts, read 26,102,510 times
Reputation: 26471

Advertisements

Quote:
Originally Posted by phonelady61 View Post
Wow I dont know where you buy your rxs but ours are extremely costly .. we dont eat fast food so not sure what that was about but we just scrape by as it is .. Im saying we dont have the money to buy rxs after we pay our bills , we are not spendy people we are thrifty and watch every penny .we are just going to have to quit the drs cause we simply just cannot afford it out of pocket anymore end of story .
Is there a Walmart near you?

Take in a list of your medications and see what they can do.

If you are truly unable to pay for your medications, many drug companies will give them to you. Free. You will have to share your financial information with them.

You obviously have internet access.

Look at your medication bottles. The name of the company that makes the product is probably on the label. If it is a brand necessary product, Google the name of the company & patient assistance. Check with your doctor to see if you really need the brand name first. In fact have your primary care doctor review your meds and see if any can be sopped or switched.

For example:

Pfizer Patient Assistance Programs | Pfizer Helpful Answers

Merck Patient Assistance Program

Here is an index:

Patient Assistance Programs - Consumer/Survivor

It's only "end of story" if you do nothing to check out alternatives.
Reply With Quote Quick reply to this message

 
Old 10-08-2012, 04:12 PM
 
Location: Mississippi
1,246 posts, read 1,713,634 times
Reputation: 2486
When I took Levothyroxine it was $11.00 at Walgreens without insurance. I don't know how much the brand name is without insurance.
Reply With Quote Quick reply to this message
 
Old 10-08-2012, 04:43 PM
 
Location: South Carolina
13,107 posts, read 17,646,574 times
Reputation: 22459
The point im trying to make is that I have several meds and they are all together way too costly for me and then you have to take blood tests while on these meds too it is just not the meds it is the blood tests as well along with the meds I cannot afford the blood tests that go along with these meds . we dont have any labs around here either that are low costs so that is part of the problem as well .Im just trying to cut costs here somewhere is all and im thinking that maybe I could cut one or two of my meds out would really help ...
Reply With Quote Quick reply to this message
 
Old 10-08-2012, 04:59 PM
 
Location: Georgia, USA
21,499 posts, read 26,102,510 times
Reputation: 26471
Quote:
Originally Posted by phonelady61 View Post
The point im trying to make is that I have several meds and they are all together way too costly for me and then you have to take blood tests while on these meds too it is just not the meds it is the blood tests as well along with the meds I cannot afford the blood tests that go along with these meds . we dont have any labs around here either that are low costs so that is part of the problem as well .Im just trying to cut costs here somewhere is all and im thinking that maybe I could cut one or two of my meds out would really help ...
If you get sick and have to go in the hospital because you do not take your medicine, then what?
Reply With Quote Quick reply to this message
 
Old 10-08-2012, 05:19 PM
Status: "I cannot wait for the heat to break..." (set 5 days ago)
 
Location: Where the sun likes to shine!!
20,368 posts, read 25,494,040 times
Reputation: 87958
I seem to be the opposite. I have an underactive thryroid and have been on medication for almost twenty years. I have been taking levothyroxine for years. The one time my doctor gave me a free sample of synthroid I had very bad side effects. I got a very dizzy feeling and felt unbalanced. Because of that I will never take Synthroid again.

BTW, my levels with the levothyroxine have stayed the consistent and I have taken the same dosage for years.
Reply With Quote Quick reply to this message
 
Old 10-08-2012, 05:27 PM
 
25,631 posts, read 29,117,065 times
Reputation: 23049
I have been on Sythroid since 1991 when I got my thyroid irradiated. For a brief period back in the 1990's I took the generic form because I was without insurance for about a year. Not good, after two months and many trips to the doctor I bucked up and started springing for the Synthroid again. Luckily the Doctor was able to get me a few months free from a Phrama rep. Millions of people do fine on the generic but I believe it really depends on the type of thyroid problems they have or had.

I also take the max 200mcg.

Also ensure you take your hormone at about the same time everyday at least 3 hours after eating and 1 hour before a meal. I take mine at 4-5 am everyday and wait 3 hours to eat. Much better absorption.
Reply With Quote Quick reply to this message
 
Old 10-30-2012, 04:40 PM
 
2 posts, read 3,704 times
Reputation: 15
Question Inappropriate response from someone with no medical background.

Quote:
Originally Posted by AnonChick View Post
Thyroid problems that cause weight gain is -not- common. It's not rare, but it's not nearly as common as you hear about on internet forums. It's more often than not, a handy excuse for obesity, and not a cause. Your husband was home for 3 weeks with phlebitis. Of *course* he gained weight. He had phlebitis; he wasn't getting enough exercise.

Synthroid is not a diet aid. It is intended to support a thyroid gland that isn't functioning properly, or replace a thyroid gland that was surgically removed. It is the replacement for the hormone that the thyroid is supposed to produce naturally, but for whatever reason, is not.

ONE OF the side effects (a side effect - not a function) of taking synthroid can be (isn't always) weight loss. However, it is never supposed to be used by itself as a diet aid. Weight gain is caused by eating more than you burn off. The thyroid plays a part in the burnoff, but it is not the only contributing factor. It isn't part of the digestive system. Your husband needs to better control his diet, and he needs to exercise more. He -also- needs to be properly dosed if he has a problem with his thyroid. If he doesn't actually have a problem with his thyroid, he needs to get off it.

Having said that....to answer your specific question regarding Synthroid and Levo - there are various companies that manufacture the generic and unfortunately when it comes to the drug levothyroxine, all brands are not equal. One generic might be exactly perfect, while another might fall short. I don't know what these manufacturers do to their drugs to make them less effective; 175 mics is 175 mics. Maybe they're using inferior raw materials, maybe their lab isn't as sterile as someone else's lab. Honestly I don't know why. But I do know that there is definitely a difference. The levo I take now, doesn't seem to be any different from the Synthroid I used to take years ago. But I know other people have not had the same experience and doctors are aware of it.
Reply With Quote Quick reply to this message
 
Old 10-30-2012, 04:44 PM
 
2 posts, read 3,704 times
Reputation: 15
This was a judgemental and non-medical response. Please keep your "obesity" prejudice to yourself.
Reply With Quote Quick reply to this message
 
Old 10-30-2012, 04:50 PM
 
Location: Georgia, USA
21,499 posts, read 26,102,510 times
Reputation: 26471
Quote:
Originally Posted by momolee1973 View Post
Welcome to City Data!

It would be more helpful, though, if you would state what you disagree with and why. AnonChick's post is factually correct.

Quote:
Originally Posted by momolee1973 View Post
This was a judgemental and non-medical response. Please keep your "obesity" prejudice to yourself.
We need to know to whom you are addressing this comment.
Reply With Quote Quick reply to this message
 
Old 10-30-2012, 05:23 PM
 
Location: Mississippi
1,246 posts, read 1,713,634 times
Reputation: 2486
You should get used to the inappropriate responses from people with no medical background. They are in abundance here.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top